Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Lithium AMD

Posted by katia on January 8, 2004, at 22:56:31

In reply to Re: Lithium katia, posted by AMD on January 8, 2004, at 18:20:13

Hi Adam!

Thanks for the post! You sound just like me. I'll respond below with *** in front.

> I feel for you; I am going through the same thing. For three months of on-again, off-again lithium therapy, I've felt at various points racy headed, gloomy, stuporous, slow, sleepy, and just plain frustrated. (I also take 40 mg Celexa and just added Lamictal.)

** Hi, I'm sitting here reading your post and spacing out and then re-reading it...ok. What is your diagnosis? I'm somewhere around bipolar II/Mixed/rapid cycler yet with big swings one way or the other in a year...and rapid cycling within those either ups or downs. So as you read from my post, I just stopped Lamictal. I was on 200mg for over a month and on Lam. total for about four months. I started Lithium over two weeks ago at 450mg. When I upped to 900mg the second day I woke up with a rash all over my body. Pdoc took me off of Lamictal. and since I've downed my Li. to 225mg. As of yesterday that's what it's at. My pdoc told me it takes 5 full days for lithium levels to drop. So if you just got off of Lithium yesterday, you wouldn't really feel it yet.
> Is this the lithium, lingering depression, or a bad hangover from a high BAL three months ago?

**What is a BAL?

> Is this feeling reversible, or will it persist until my mind just 'gets used to it'?

** Are you asking the question as tho' you are on Lithium? i.e. Will it go away while you're on Lithium? I hope so. or Are you permanently brain damamged? THAT'S MY FEAR. I'm worried I won't get back my zest, my feeling, my motivation, inspiration, intuition, creativity, my drive etc.

> Well, I'll assume it's not alcohol related, in which case the only real cause seems to be the lithium. Been on between 300mg - 900mg daily, and have various stages of 'brain fog'. I like that phrase: it really describes how I feel at times.

**When did you drink and how much?

> I DO feel depressed, but in some ways I think the lithium is actually making me that way.

**Could very well be.
> So much hunch is it's the lithium itself causing the brain fog. It's not just that, either. I've been unmotivated, slow, and just not myself. No passion for work, like usual, for example. Anhedonia but not to an extreme.

**You just described me. It's not like a painful voidness of depression - it's just "eh - life? I can take it or leave it".
>
> The most annoying aspect has been this odd 'tingling' in the back of my head when I attempt to concentrate. I suddenly feel tired and just want to whack myself on the side of the head to 'snap out of it'. Nothing gels quickly, and when I'm really on the lithium I have trouble grasping abstract concepts, like calculus.

**honey even when NOT on lithium I can't grasp concepts like calculus!!! But I'm having trouble grasping any concept! I also feel tired - really tired. The only way to say it is I am trapped in a stupor. I also want to whack myself over the head - it's that feeling like "snap out of it! wake up!". I just squint as though that'll help with my cognitive processes!
>
> It's endlessly frustrating... and it's worrying just waiting to snap out of it. I keep thinking I've f****'d up my brain permanently now. But this is day one of NO lithium, after two consistent weeks on about 600 mg/day, so we'll see if I feel any better come the weekend.
>
**Definitely keep in touch with your progress. Are you off of Lithium for good? Did you even feel this brain fog at 300mg? What are you onto next? Just the Celexa and Lamcital?
take care!
Katia


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:katia thread:287670
URL: http://www.dr-bob.org/babble/20040105/msgs/298395.html